Alert archive / North Dakota / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 101, NWS Bismarck, ND

July 11, 2015Rolette County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 11, 2015, 9:21 PM CDT for Rolette County, North Dakota. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2015, 9:21 PM CDT (02:21 UTC)
Expired
Jul 11, 2015, 10:15 PM CDT
In force
54 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Rolette County, ND

The radar

The Minot AFB radar (KMBX), 72 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 9:50 PM CDTHAIL 0.74 S International Peace, NDDIME SIZE HAIL FALLING AT 950 AND ONGOING AT TIME OF CALL. HEAVY RAIN ALSO REPORTED WITH 30 MPH WINDS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 5:40 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 2.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2015-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2051 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2015-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2051 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1927 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.1
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

873 
WUUS53 KBIS 120221
SVRBIS
NDC079-120315-
/O.NEW.KBIS.SV.W.0101.150712T0221Z-150712T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
921 PM CDT SAT JUL 11 2015

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ROLETTE COUNTY IN NORTH CENTRAL NORTH DAKOTA...

* UNTIL 1015 PM CDT

* AT 920 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  INTERNATIONAL PEACE GARDEN...OR 17 MILES NORTHEAST OF BOTTINEAU...
  MOVING NORTH AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  INTERNATIONAL PEACE GARDEN AROUND 935 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE THORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4899 9986 4860 9996 4862 10008 4862 10012
      4863 10015 4872 10014 4872 10019 4900 10017
TIME...MOT...LOC 0220Z 191DEG 12KT 4895 10009 

HAIL...1.00IN
WIND...60MPH
 
$$
ZH
4 follow-up statements
114 
WWUS53 KBIS 120239
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
939 PM CDT SAT JUL 11 2015

NDC079-120315-
/O.CON.KBIS.SV.W.0101.000000T0000Z-150712T0315Z/
ROLETTE ND-
939 PM CDT SAT JUL 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHWESTERN ROLETTE COUNTY...

AT 938 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
DUNSEITH...OR 18 MILES EAST OF BOTTINEAU...MOVING NORTH AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  INTERNATIONAL PEACE GARDEN AROUND 950 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE THORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4868 9994 4877 10012 4879 10019 4900 10017
      4899 9986
TIME...MOT...LOC 0238Z 180DEG 11KT 4889 10005 

HAIL...1.00IN
WIND...60MPH
 
$$
ZH
029 
WWUS53 KBIS 120251
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
951 PM CDT SAT JUL 11 2015

NDC079-120315-
/O.CON.KBIS.SV.W.0101.000000T0000Z-150712T0315Z/
ROLETTE ND-
951 PM CDT SAT JUL 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHWESTERN ROLETTE COUNTY...

AT 951 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR INTERNATIONAL
PEACE GARDEN...OR 19 MILES WEST OF ROLLA...MOVING NORTH AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  INTERNATIONAL PEACE GARDEN AROUND 1005 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4889 9994 4887 9995 4889 10018 4900 10017
      4899 9986 4892 9988
TIME...MOT...LOC 0251Z 191DEG 12KT 4893 10004 

HAIL...1.00IN
WIND...60MPH
 
$$
ZH
525 
WWUS53 KBIS 120305
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1005 PM CDT SAT JUL 11 2015

NDC079-120315-
/O.CON.KBIS.SV.W.0101.000000T0000Z-150712T0315Z/
ROLETTE ND-
1005 PM CDT SAT JUL 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHWESTERN ROLETTE COUNTY...

AT 1005 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER INTERNATIONAL
PEACE GARDEN...OR 20 MILES NORTHWEST OF ROLLA...MOVING NORTH AT 15
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN ROLETTE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4891 9995 4889 9998 4889 10004 4892 10012
      4900 10013 4899 9989 4893 9991
TIME...MOT...LOC 0305Z 191DEG 12KT 4898 10003 

HAIL...1.00IN
WIND...60MPH
 
$$
ZH
167 
WWUS53 KBIS 120315
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1015 PM CDT SAT JUL 11 2015

NDC079-120324-
/O.EXP.KBIS.SV.W.0101.000000T0000Z-150712T0315Z/
ROLETTE ND-
1015 PM CDT SAT JUL 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ROLETTE COUNTY
WILL EXPIRE AT 1015 PM CDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL 
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
NORTH CENTRAL NORTH DAKOTA.

LAT...LON 4891 9995 4889 9998 4889 10004 4892 10012
      4900 10013 4899 9989 4893 9991
TIME...MOT...LOC 0312Z 191DEG 12KT 4898 10003 

$$
ZH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 8:48 PM CDT, 33 minutes earlier.

Area forecast discussion, Jul 11, 8:48 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
848 PM CDT SAT JUL 11 2015

.UPDATE...

ISSUED AT 850 PM CDT SAT JUL 11 2015

TRIMMED OFF 10 COUNTIES ON THE WESTERN EDGE OF SEVERE THUNDERTORM
WATCH NUMBER 403...LACK OF FORCING THERE WITH GREATEST THREAT
SHIFTING EAST.

UPDATE
ISSUED AT 741 PM CDT SAT JUL 11 2015

SEVERE THREAT CONTINUES ACROSS THE AREA. NO CHANGES TO THE GOING
FORECAST. WILL CONSIDER TRIMMING PARTS OF THE WATCH ON THE WEST
EDGE OF THE SEVERE THUNDERSTORM WATCH AREA NEXT UPDATE...IN
ANOTHER HOUR OR TWO. RIGHT NOW LINGERING BOUNDARY ALONG THE
MISSOURI RIVER SO HESITANT TO DROP MORTON OR SIOUX COUNTY...WHICH
THEN MAKES IT DIFFICULT TO DROP GRANT AND MERCER COUNTY WITH THE
VAST WEST TO EAST EXPANSE OF MORTON AND SIOUX.

UPDATE
ISSUED AT 555 PM CDT SAT JUL 11 2015

SEVERE THUNDERSTORM WATCH IN EFFECT FOR MOST OF WESTERN AND ALL OF
CENTRAL NORTH DAKOTA THROUGH THE EVENING HOURS. AS DISCUSSED
BELOW...ROBUST INSTABILITY WITH 4-5K J/KG OF MUCAPE. LITTLE SHEAR
BUT ENOUGH TO SUSTAIN A FEW STRONG UPDRAFTS.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 237 PM CDT SAT JUL 11 2015

CURRENT SURFACE ANALYSIS PLACES LOW OVER SOUTHEASTERN ALBERTA WITH
TROUGH STRETCHING INTO THE WESTERN DAKOTAS. BEHIND THE TROUGH OVER
SOUTHWEST NORTH DAKOTA DEWPOINTS ARE IN THE 50S...WHILE AHEAD
MOST LOCATIONS REMAIN AROUND 70. UPPER LEVEL ANALYSIS PLACES
BROAD TROUGH OFF THE WEST COAST WITH COMPACT LOW LIFTING THROUGH
NORTH CENTRAL MONTANA WHILE BROAD RIDGE STRETCHES FROM THE
SOUTHERN PLAINS INTO THE MIDWEST. OVER OUR AREA...SOUTHWEST FLOW
REMAINS WITH A VARIETY OF COMPACT SHORT WAVES MOVING THROUGH.

FOR THE REST OF THIS AFTERNOON INTO THIS EVENING...STRONG
INSTABILITY EXISTS AHEAD OF THE AFOREMENTIONED SURFACE TROUGH PER
LATEST MODEL ANALYSIS AND KBIS 18Z SOUNDING...THOUGH SHEAR REMAINS
MARGINAL. LATEST HIGH-RES GUIDANCE SUGGESTS CONVECTION DEVELOPING
BY LATE THIS AFTERNOON OVER CENTRAL...POSSIBLY INTO PORTIONS OF
NORTHWEST...NORTH DAKOTA. GIVEN THE GREAT INSTABILITY HAVE OPTED
TO MENTION SEVERE POSSIBLE MAINLY ALONG AND EAST OF HIGHWAY 83.
STRONGER STORMS WILL PUSH TO THE EAST OVERNIGHT WITH SOME RE-
DEVELOPMENT POSSIBLE BACK TO THE WEST AS A VARIETY OF UPPER WAVES
PASS THROUGH.

ON SUNDAY...ANOTHER HOT DAY IS IN STORE AS UPPER RIDGE AMPLIFIES
AND COMPACT LOW OPENS UP AND PASSES TO THE NORTH. THIS WILL BRING
ADDITIONAL THUNDERSTORM CHANCES IN CYCLONIC FLOW WITH THE SYSTEM
PASSING NORTH. STRONGEST INSTABILITY SETS UP OVER EASTERN NORTH
DAKOTA...THOUGH WILL HAVE TO KEEP AN EYE ON THE JAMES RIVER VALLEY
AS ENOUGH INSTABILITY MAY BE PRESENT FOR SOME STRONGER STORMS TO
DEVELOP.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 237 PM CDT SAT JUL 11 2015

THE LONG TERM WILL REMAIN ACTIVE THROUGH THE NEXT WEEKEND.

SOUTHWEST FLOW ALOFT OVER THE WESTERN US WILL REMAIN OVER THE
NEXT WEEK. THIS WILL PUT NORTH DAKOTA IN A FAVORABLE POSITION TO
RECEIVE MANY UPPER LEVEL SHORT WAVES.

WARM...MOIST AIR WILL REMAIN IN PLACE OVER THE NORTHERN PLAINS
THROUGH THE NEXT WEEK. THE MODELS ARE INDICATING VERY HIGH CAPE
VALUES...MAINLY ACROSS THE JAMES AND RED RIVER VALLEYS THROUGH THE
NEXT WEEK...BUT LITTLE TO NO SHEAR. WITH VERY HIGH MOISTURE
CONTENT THROUGHOUT THE ATMOSPHERE...VERY HEAVY RAIN IS POSSIBLE
IN THUNDERSTORMS. MOST OF THE THUNDERSTORM ACTIVITY SUNDAY AND
MONDAY SHOULD BE NORTH AND EAST. A FEW ISOLATED THUNDERSTORMS ARE
POSSIBLE ACROSS SOUTH CENTRAL NORTH DAKOTA SUNDAY EVENING AS A
COLD FRONT MOVES THROUGH.

NORTH DAKOTA WILL REMAIN UNDER THE INFLUENCE OF DIFFLUENCE ALOFT
MONDAY AND TUESDAY...HOWEVER WITHOUT ANY DISCERNIBLE WAVE OR
ADDITIONAL FORCING...ONLY ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED AT THIS TIME.

BY WEDNEDAY AND THURSDAY ANOTHER WAVE IS EXPECTED TO MOVE THROUGH
AS A UPPER LEVEL RIDGE ACROSS THE SOUTH CENTRAL CONUS MOVES EAST.
AT THIS TIME THE GFS/ECMWF CONTINUE TO INDICATE SCATTERED
THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF WESTERN AND CENTRAL NORTH
DAKOTA. TEMPERATURES SHOULD GENERALLY RANGE FROM THE MID 80S TO
LOW 90S THROUGH THE NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1226 PM CDT SAT JUL 11 2015

ISOLD/SCT TSRA EXPECTED MAINLY OVER CENTRAL AND EASTERN NORTH
DAKOTA LATE THIS AFTERNOON INTO THIS EVENING. SOME STORMS MAY BE
SEVERE ALONG AND EAST OF A LINE FROM KMOT TO KBIS. LATER
TONIGHT...LCL BR POSSIBLE OVER PORTIONS OF SOUTH CENTRAL INTO
SOUTHEAST NORTH DAKOTA. OTHERWISE...VFR CONDITIONS EXPECTED.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...NH
SHORT TERM...JJS
LONG TERM...AJ
AVIATION...JJS
Hazardous weather outlook, Jul 11, 2:37 PM CDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
237 PM CDT SAT JUL 11 2015

NDZ003>005-011>013-020>023-025-034>037-046>048-050-051-121945-
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-OLIVER-MCLEAN-
SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
237 PM CDT SAT JUL 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE
THIS AFTERNOON INTO THIS EVENING. SOME OF THESE STORMS MAY BECOME
SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS EVERYDAY THROUGH THE NEXT
WEEK.

HEAT INDEX VALUES BETWEEN 95 AND 100 ARE EXPECTED IN THE SOUTHERN
JAMES RIVER VALLEY SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY. PLEASE REPORT ANY SEVERE
WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
1-800-247-0212 OR VIA FACEBOOK OR TWITTER.

NDZ001-002-009-010-017>019-031>033-040>045-121945-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
237 PM CDT SAT JUL 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE OVER NORTHWEST NORTH DAKOTA. THE
CHANCE FOR SEVERE WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS EVERYDAY THROUGH THE NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

JJS/AJ

In the hours before

Special weather statement, Jul 11, 7:54 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
754 PM CDT SAT JUL 11 2015

NDZ004-005-120145-
ROLETTE-BOTTINEAU-
754 PM CDT SAT JUL 11 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ROLETTE AND
NORTHEASTERN BOTTINEAU COUNTIES...

AT 753 PM CDT...A STRONG THUNDERSTORM WAS 7 MILES EAST OF
BOTTINEAU...MOVING NORTH AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BOTTINEAU...DUNSEITH...LAKE METIGOSHE STATE PARK...INTERNATIONAL
PEACE GARDEN AND OMEMEE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

IF YOU ARE ON OR NEAR LAKE METIGOSHE GET OFF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
NORTH CENTRAL NORTH DAKOTA.

LAT...LON 4900 9994 4871 10013 4870 10044 4900 10052
TIME...MOT...LOC 0053Z 190DEG 16KT 4881 10029

MATHEWS
Local storm report, Jul 11, 8:29 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
829 PM CDT SAT JUL 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 PM     HAIL             5 W INTERNATIONAL PEACE 48.99N 100.17W
07/11/2015  E0.25 INCH       ROLETTE            ND   TRAINED SPOTTER

&&

MMATHEWS
Local storm report, Jul 11, 8:56 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
856 PM CDT SAT JUL 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND GST     6 WSW DUNSEITH          48.77N 100.17W
07/11/2015  E50 MPH          ROLETTE            ND   TRAINED SPOTTER

&&

MMATHEWS
Special weather statement, Jul 11, 9:02 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
902 PM CDT SAT JUL 11 2015

NDZ004-005-120230-
ROLETTE ND-BOTTINEAU ND-
902 PM CDT SAT JUL 11 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ROLETTE AND
NORTHEASTERN BOTTINEAU COUNTIES...

AT 901 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES NORTHWEST OF DUNSEITH...OR 15 MILES EAST OF BOTTINEAU...MOVING
NORTH AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DUNSEITH AND INTERNATIONAL PEACE GARDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

IF ON OR NEAR LAKE METIGOSHE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
NORTH CENTRAL NORTH DAKOTA.

LAT...LON 4900 9994 4879 10002 4883 10029 4892 10030
      4893 10031 4899 10031 4900 10032
TIME...MOT...LOC 0201Z 193DEG 24KT 4888 10012

ZH
Local storm report, Jul 11, 9:14 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
914 PM CDT SAT JUL 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND GST     7 WNW DUNSEITH          48.85N 100.19W
07/11/2015  E60 MPH          BOTTINEAU          ND   PUBLIC

            SOME SMALL TREE BRANCHES WERE BROKEN OFF

&&

MMATHEWS
Local storm report, Jul 11, 9:16 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
916 PM CDT SAT JUL 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             7 WNW DUNSEITH          48.85N 100.19W
07/11/2015  E1.00 INCH       BOTTINEAU          ND   PUBLIC

            NICKEL AND QUARTER SIZED HAIL LASTED FROM 845 TO 855 PM
            CDT.

&&

MMATHEWS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:07 PM CDTSpecial Weather StatementBISBurleigh38 min
Jul 11, 7:13 PM CDTSevere Thunderstorm WarningBISBurleigh, McLean62 min
Jul 11, 7:41 PM CDTSpecial Weather StatementBISMcHenry34 min
Jul 11, 7:54 PM CDTSpecial Weather StatementBISRolette51 min
Jul 11, 8:08 PM CDTSevere Thunderstorm WarningBISBottineau, Rolette52 min
Jul 11, 9:02 PM CDTSpecial Weather StatementBISRolette28 min
Jul 11, 10:17 PM CDTSpecial Weather StatementBISRolette43 min
Jul 11, 10:23 PM CDTAreal Flood AdvisoryBISRolette3 hr
Jul 11, 10:56 PM CDTSpecial Weather StatementBISRolette49 min
Jul 12, 6:35 PM CDTSpecial Weather StatementBISBottineau25 min
Jul 12, 6:50 PM CDTSpecial Weather StatementBISMcHenry, Pierce40 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.